breed

Q. Our 3 - 4 lb chihuahua ingested approximately half of a 200mg acyclovir capsule. Should he be OK?

A. Acyclovir is generally not considered to be highly toxic, but in some cases it can cause severe renal damage and other symptoms such as: Anorexia, Diarrhea, Dullness, Mydriasis, Polydipsia, Polyuria, Tachycardia, Trembling, Tremor, Vomiting or regurgitation

I would recommend taking him to the vet ASAP in order to induce vomiting if it happened in the last couple hours.

Answered By
DAVID ELBEZE, DVM, MRCVS

Was this helpful?


Related Questions

Related Articles


Kneecap Dislocation in Dogs

Patellar Luxation in Dogs Patellar luxation occurs when the dog's kneecap (patella) is dislocated from its normal anatomic position in the groove of the thigh bone (femur). When the kneecap is dislocated from the groove of the...

Read More
Poisons (Swallowed)

Dogs will put almost anything in their mouths, and may view something as simple as a weekly pill holder as a plastic chew toy. Unfortunately, this means they are prone to swallowing all manner of poisonous materials -- most cause unpleasant...

Read More

DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.

IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.

Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.

User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.

petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.

Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.

Continue Reading